| Catalog Number |
150473 |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that when the surgeon opened the implant, there was a black oil residue on the plastic bag inside the blister.The implant did not have any residue on it, however, the surgeon cleaned the implant, and it was used for the surgery.It remains implanted.The patient has not experienced any post-op issues.Attempts have been made and all available information has been provided.
Additional Manufacturer Narrative
(b)(4) g2: foreign country: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6.The event is confirmed.Visual evaluation of the provided photos and returned product found black staining on the device pouch and on the inside of the device carton.Analytical testing concluded the staining is consistent with ti-6al-4v alloy (high carbon content particles and other mixed organic substance/contamination consisting of carbon, oxygen, silicon and traces of sodium, calcium and iron).The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.The root cause of the reported event can be attributed to a manufacturing issue.Upon reassessment of the reported event, it was determined to be not reportable.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.